Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 5, NWS Austin/San Antonio, TX

March 28, 2018Caldwell County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 28, 2018, 11:30 PM CDT for Caldwell County, Gonzales County, Texas. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 11:30 PM CDT (04:30 UTC)
Expired
Mar 30, 2018, 12:09 AM CDT
In force
25 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Marcos River at Luling (LLGT2). The gauge peaked at 22.94 ft at Mar 29, 2018, 11:00 AM CDT.

actionminormoderate102003/2903/3003/31
Action stage
11 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08172000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

588 
WGUS44 KEWX 290430
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1130 PM CDT Wed Mar 28 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  San Marcos River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC055-177-291950-
/O.NEW.KEWX.FL.W.0005.180329T0433Z-180329T1950Z/
/LLGT2.1.ER.180329T0433Z.180329T0600Z.180329T0750Z.NO/
1130 PM CDT Wed Mar 28 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Marcos River below Luling.
* until Thursday afternoon...or until the warning is cancelled.
* At 10:45 PM Wednesday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise to near 20.8
  feet after midnight. The river will fall below flood stage early Thursday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches lowest camp sites and 
  several sections of park roads at Palmetto State Park five miles below 
  Luling..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Luling             11   20   19.5   Wed 11 PM  18.2   7.5   5.6   5.3   5.2


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760             

$$
4 follow-up statements
550 
WGUS84 KEWX 290828
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
328 AM CDT Thu Mar 29 2018

...The flood warning continues for the following rivers in Texas...

  San Marcos River below Luling Affecting Caldwell and Gonzales Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC055-177-300228-
/O.EXT.KEWX.FL.W.0005.000000T0000Z-180330T1012Z/
/LLGT2.1.ER.180329T0426Z.180329T1200Z.180329T2212Z.NO/
328 AM CDT Thu Mar 29 2018

 The flood warning continues for
  the San Marcos River below Luling.
* At  2:45 AM Thursday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.4 feet this morning. 
  The river will fall below flood stage late this afternoon.
* Impact...At 24.0 feet...Moderate flooding in Palmetto State Park five miles 
  below Luling inundates many park facilities and roads..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Thu   Fri   Sat   Sun   Mon
  Luling            11   20   21.6   Thu 03 AM  22.4  11.6   6.3   5.8   5.8


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760             

$$
678 
WGUS84 KEWX 291537
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1037 AM CDT Thu Mar 29 2018

...The flood warning continues for the following rivers in Texas...

  San Marcos River below Luling Affecting Caldwell and Gonzales Counties

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC055-177-300936-
/O.EXT.KEWX.FL.W.0005.000000T0000Z-180330T1326Z/
/LLGT2.1.ER.180329T0426Z.180329T1445Z.180330T0126Z.NO/
1037 AM CDT Thu Mar 29 2018

 The flood warning continues for
  the San Marcos River below Luling.
* At  9:45 AM Thursday the stage was 22.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting currently near 22.9 feet and is expected
  to fall below flood stage by 8 PM Thursday evening.
* Impact...At 24.0 feet...Moderate flooding in Palmetto State Park five miles 
  below Luling inundates many park facilities and roads..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Luling             11   20   22.9   Thu 10 AM  11.2   6.5   5.9   5.8   5.7


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760             

$$

BMW
837 
WGUS84 KEWX 291902
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
202 PM CDT Thu Mar 29 2018

...The flood warning continues for the following rivers in Texas...

  San Marcos River below Luling Affecting Caldwell and Gonzales Counties
  Guadalupe River at Gonzales Affecting Gonzales County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC055-177-301301-
/O.EXT.KEWX.FL.W.0005.000000T0000Z-180330T1332Z/
/LLGT2.1.ER.180329T0426Z.180329T1600Z.180330T0132Z.NO/
202 PM CDT Thu Mar 29 2018

 The flood warning continues for
  the San Marcos River below Luling.
* At  1:45 PM Thursday the stage was 22.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this 
  evening.
* Impact...At 24.0 feet...Moderate flooding in Palmetto State Park five miles 
  below Luling inundates many park facilities and roads..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Luling             11   20   22.6   Thu  2 PM  12.5   6.3   5.8   5.7   5.6


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760             

$$

TXC177-301301-
/O.EXT.KEWX.FL.W.0007.180330T0154Z-180331T0702Z/
/GNLT2.1.ER.180330T0154Z.180330T1200Z.180330T1902Z.NO/
202 PM CDT Thu Mar 29 2018

 The flood warning continues for
  the Guadalupe River at Gonzales.
* At  1:45 PM Thursday the stage was 26.0 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to rise to near
  32.8 feet by tomorrow morning. The river will fall below flood stage by 
  tomorrow early afternoon.
* Impact...At 34.0 feet...Pastureland northwest of Gonzales between the 
  Guadalupe and San Marcos Rivers is flooded. Lowest areas of the city park 
  flood..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Gonzales           17   31   26.0   Thu  2 PM  32.8  24.5  18.3  16.3  14.9


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$
381 
WGUS84 KEWX 300509
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1209 AM CDT Fri Mar 30 2018

...The flood warning is cancelled for the following rivers in Texas...
   San Marcos River below Luling Affecting Caldwell and Gonzales Counties
  
...The flood warning continues for the following rivers in Texas..
   Guadalupe River at Gonzales Affecting Gonzales County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC055-177-300539-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-180330T1332Z/
/LLGT2.1.ER.180329T0426Z.180329T1600Z.180329T2250Z.NO/
1209 AM CDT Fri Mar 30 2018

The flood warning is cancelled for
  the San Marcos River below Luling.
* At 11:45 PM Thursday the stage was 13.7 feet.
* Flood stage is 20.0 feet.
* Forecast...The river has crested and will continue to fall.
  It will fall below bankfull stage early Friday morning.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Luling             11   20   13.7   Fri 12 AM   6.0   5.8   5.7   5.6      


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760             

$$

TXC177-302308-
/O.CON.KEWX.FL.W.0007.000000T0000Z-180331T0702Z/
/GNLT2.1.ER.180330T0509Z.180330T1200Z.180330T1902Z.NO/
1209 AM CDT Fri Mar 30 2018

The flood warning continues for
  the Guadalupe River at Gonzales.
* At 11:45 PM Thursday the stage was 30.6 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by after midnight this morning and continue 
  to rise to near 32.5 feet by this morning. The river will fall below flood 
  stage by this afternoon.
* Impact...At 34.0 feet...Pastureland northwest of Gonzales between the 
  Guadalupe and San Marcos Rivers is flooded. Lowest areas of the city park 
  flood..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Gonzales           17   31   30.6   Fri 12 AM  24.4  18.7  16.5  15.0      


&&

LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
      2909 9737 2939 9736             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 28, 7:05 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 28, 7:05 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
705 PM CDT Wed Mar 28 2018

.AVIATION.../00Z TAF CYCLE/

Main aviation impact focus will be on another round of TSRA expected
to develop across the Coastal Plains of Texas from 02-07Z near KVCT.
Most of this activity should remain just east and KSAT/KSSF but some
isolated to scattered TSRA could shift across these two sites. KAUS
should be too far north and west for the activity but will monitor
trends through the evening. Given the saturated conditions over the
past 24 hours, ground fog appears probable 10-14Z Thursday for
KAUS/KSAT/KSSF. Have brought visibilities down to 2-4SM for now but
they could be adjusted lower on the 06Z TAF package. All TSRA
activity will exit the region east by 09Z. VFR conditions will
prevail after 15-16Z with the low fog/ceilings mixing out. Surface
winds will be from the north to northeast and then become more
westerly through Thursday. Some gusts at KDRT could reach into the
low 20 knot range.

&&

.PREV DISCUSSION... /ISSUED 655 PM CDT Wed Mar 28 2018/

EVENING UPDATE...
Overall, the forecast looks on track from earlier this afternoon and
no major changes anticipated. Did update hourly grids to match better
with observations, and included iso PoPs for the west as some
isolated, yet elevated storms have developed on the Mexican side of
the Rio Grande.

Taking a look at the next 12 hours, we are still awaiting the final
few pulses from the parent upper low that has resulted in our wet
last 24 hours. The difference this evening is the location of the
boundary to provide ample low level lifting to tap into surface based
parcels. As of now, SPC mesoanalysis shows the bulk of the
convergence associated with this boundary just to the southeast of
our shared border with CRP (near Victoria). At the 850 mb level,
everything west and north of that boundary is westerly or
southwesterly, much less favorable orientations for deep moisture
convergence. However, the upper level energy should produce enough
lift to tap into the instability in this area regardless. So, it
makes sense that the latest hi-res suite produces a few more rounds
of showers and thunderstorms, coincident with each round of upper
level energy, with the best chance for heavy rainfall, hail and
possibly strong straight line winds for our southeastern most zones,
Lavaca, Karnes, and Dewitt counties and to a lesser extent Wilson,
Gonzales, and Fayette counties. Farther west and north will have much
less chance given the aforementioned 850 mb flow.

Therefore, have increased QPF potential for our extreme southeastern
zones a bit, but with FFG values in these locations still above 5
inches and largely missing out on the rainfall of the last 24 hours,
there doesn't appear to be a need for a Flash Flood Watch extension
and thus will allow this to expire at 7PM as scheduled. However, we
will continue to highlight the possibility for strong storms and
heavy rainfall in the HWO, social media, and other public products.

PREV DISCUSSION... /ISSUED 257 PM CDT Wed Mar 28 2018/

SHORT TERM (Tonight through Thursday Night)...
SPC upper air analysis from this morning showed an upper level trough
across the southwestern US into northern Mexico. Strong mid level
southwesterly flow was in place across south central Texas with
strong positive vorticity advection yielding widespread forcing for
ascent. This, paired with the surface outflow boundary and cold front
draped northeast to southwest across the region, was the catalyst
for the periods of showers and thunderstorms beginning last night and
continuing into this afternoon. The cold front will continue to
slowly move off to the southeast toward the Gulf Coast throughout the
remainder of the afternoon and evening hours. Most shower and
thunderstorm activity should be relegated to the eastern counties for
the rest of the afternoon. However, some additional redevelopment of
showers and storms are possible later this evening for areas east of
Interstate 35 as the trough axis and accompanying vorticity maximum
swings through south central Texas. The flash flood watch has been
cancelled for the Interstate 35 corridor and Hill Country counties,
but remains in effect until 7 pm tonight for our eastern counties of
the Texas coastal plains. High resolution models indicate maybe an
additional inch of rain is possible for this area with isolated
pockets up to two inches.

Models project that the trough axis will be completely east of the region
by early Thursday morning, at which point any chances for showers
and storms will cease. Skies will begin clearing from west to east on
Thursday morning, with sunny skies prevailing for all of south
central Texas by Thursday afternoon and highs reaching the 80s.
Thursday night will be mostly clear with lows near seasonal normals.

LONG TERM (Friday through Wednesday)...
West northwesterly zonal flow takes control over the region for the rest
of the week and continuing into the weekend. Fair skies and dry
conditions can be expected. Friday will be a bit cooler, with highs
only reaching the 70s for the vast majority of the region with winds
out of the northeast. Winds shift back to the south/southeast by
Saturday, warming temperatures back up to the 80s and increasing dew
points. Moisture increases further on Easter Sunday, bringing some
clouds back to the area, but no rain is expected, with high
temperatures remaining in the 80s.

Models are in disagreement on Monday. The ECMWF takes a cold front south
through the region early Monday morning while the GFS stalls the
front well to our north. WPC seems to side with the Euro as their
frontal forecast depicts the cold front across south Texas at 7 am
Monday morning. If the GFS is correct, temperatures will be warmer
with winds remaining out of the southeast. If the Euro is correct,
winds will shift northerly and highs on Monday will be cooler.
Decided to hedge more toward the GFS solutions for now, as not a
single member of the GFS ensemble brings the cold front through the
area. This could change with future forecast packages, however, so
stay tuned. There will be a slight chance for some showers on Monday,
with very little to no accumulation of rain expected.

Models indicate a short wave trough moving west to east across the
region Tuesday evening into Wednesday generating a chance for some
showers and thunderstorms. Temperatures should remain near or
slightly above seasonal normals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              57  85  54  76  55 /  40   0   0   0   0
Austin Bergstrom Intl Airport  58  84  52  75  53 /  50   0   0   0   0
New Braunfels Muni Airport     57  84  53  76  54 /  50   0   0   0   0
Burnet Muni Airport            52  79  50  73  52 /  20   0   0   0   0
Del Rio Intl Airport           52  86  53  81  57 /  20   0   0   0   0
Georgetown Muni Airport        55  82  51  74  53 /  30   0   0   0   0
Hondo Muni Airport             55  86  52  79  54 /  30   0   0   0   0
San Marcos Muni Airport        57  84  52  76  54 /  50   0   0   0   0
La Grange - Fayette Regional   60  83  55  76  54 /  80  10   0   0   0
San Antonio Intl Airport       57  85  55  77  56 /  40   0   0   0   0
Stinson Muni Airport           58  85  55  78  56 /  50   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Bastrop-Caldwell-
Fayette-Gonzales-Guadalupe-Lavaca-Lee-Wilson.

&&

Mesoscale/Aviation...Allen
Synoptic/Grids...TB3
Public Service/Data Collection...33
Hazardous weather outlook, Mar 28, 7:42 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
742 PM CDT Wed Mar 28 2018

TXZ171>173-183>194-202>209-217>225-228-300045-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
742 PM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Isolated strong to severe storms are possible, mainly south of the
Interstate 10 corridor and east of the I-35 corridor, with large
hail up to quarter sized and damaging straight-line being the
primary threats. 1-2 inches of rainfall with localized amounts up
to 3 inches are possible as well with these storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to submit rainfall, hail, and wind reports.

In the hours before

Special weather statement, Mar 28, 10:29 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1029 PM CDT WED MAR 28 2018

TXZ205-207-208-290415-
Guadalupe TX-Bexar TX-Caldwell TX-
1029 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...GUADALUPE
AND EAST CENTRAL BEXAR COUNTIES UNTIL 1115 PM CDT...

At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm over
China Grove, or 8 miles northeast of Stinson Municipal Airport,
moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Luling, Randolph
AFB, Kirby, McQueeney, St. Hedwig, Elmendorf, China Grove,
Martindale, Marion, Kingsbury, Santa Clara, New Berlin, Staples,
Zuehl and Fentress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2966 9760 2938 9812 2939 9813 2944 9814
      2932 9824 2926 9834 2941 9846 2988 9777
TIME...MOT...LOC 0329Z 234DEG 32KT 2939 9834

ALLEN
Special weather statement, Mar 28, 10:31 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1031 PM CDT WED MAR 28 2018

TXZ220-290415-
Atascosa TX-
1031 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATASCOSA COUNTY UNTIL
1115 PM CDT...

At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jourdanton, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pleasanton, Jourdanton, Christine, Leming, Coughran, McCoy and
Graytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2872 9855 2891 9865 2913 9846 2911 9840
      2902 9832 2889 9821
TIME...MOT...LOC 0331Z 233DEG 27KT 2888 9853

ALLEN
Local storm report, Mar 28, 10:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             3 S NEW BRAUNFELS       29.66N 98.12W
03/28/2018  E0.88 INCH       GUADALUPE          TX   NWS EMPLOYEE

            NICKEL SIZED HAIL REPORTS NICKEL SIZED HAIL
            NEAR NEW BRAUNFELS.

&&

TB3
Local storm report, Mar 28, 11:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             2 W CHINA GROVE         29.40N 98.39W
03/28/2018  E1.00 INCH       BEXAR              TX   PUBLIC

            PUBLIC REPORT OF QUARTER SIZED HAIL NEAR THE
            INTERSECTION OF LOOP 410 AND RIGSBY AVE VIA
            KSAT 12 FACEBOOK.

&&

TB3
Special weather statement, Mar 28, 11:19 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1119 PM CDT WED MAR 28 2018

TXZ221-222-290500-
Karnes TX-Wilson TX-
1119 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KARNES AND CENTRAL
WILSON COUNTIES UNTIL MIDNIGHT CDT...

At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poth, moving northeast at 30 mph.

Nickel to Penny size hail and wind gusts of 50 to 55 mph will be
possible with this storm.

Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko, Nixon, Falls City, Pandora,
Gillett, Cestohowa, Sutherland Springs, Paweleville, Hobson, Ecleto,
Pana Maria and Helena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2920 9823 2938 9794 2938 9785 2937 9784
      2935 9786 2922 9773 2911 9764 2895 9784
      2895 9803
TIME...MOT...LOC 0419Z 236DEG 28KT 2908 9802

ALLEN
Special weather statement, Mar 28, 11:24 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1124 PM CDT WED MAR 28 2018

TXZ220>222-290515-
Karnes TX-Atascosa TX-Wilson TX-
1124 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KARNES...
SOUTHEASTERN ATASCOSA AND SOUTH CENTRAL WILSON COUNTIES UNTIL 1215 AM
CDT...

At 1124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Campbellton to near
Crowther. Movement was east at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Campbellton, Peggy, McCoy, Fashing and Deweesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2864 9834 2864 9843 2892 9845 2901 9808
      2877 9808 2879 9810 2861 9833
TIME...MOT...LOC 0424Z 267DEG 25KT 2886 9837 2864 9836

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:24 PM CDTSpecial Weather StatementEWXComal51 min
Mar 28, 8:51 PM CDTSpecial Weather StatementEWXGuadalupe39 min
Mar 28, 9:13 PM CDTSpecial Weather StatementEWXHays32 min
Mar 28, 9:16 PM CDTSpecial Weather StatementEWXCaldwell29 min
Mar 28, 9:24 PM CDTSpecial Weather StatementEWXBexar36 min
Mar 28, 9:41 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell49 min
Mar 28, 10:00 PM CDTSpecial Weather StatementEWXGuadalupe45 min
Mar 28, 10:24 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe3 hr
Mar 28, 10:26 PM CDTSpecial Weather StatementEWXLee49 min
Mar 28, 10:29 PM CDTSpecial Weather StatementEWXGuadalupe46 min
Mar 28, 10:31 PM CDTSpecial Weather StatementEWXAtascosa44 min
Mar 28, 10:45 PM CDTSevere Thunderstorm WarningEWXAtascosa, Wilson45 min
Mar 28, 11:19 PM CDTSpecial Weather StatementEWXWilson41 min
Mar 28, 11:24 PM CDTSpecial Weather StatementEWXAtascosa51 min
Mar 28, 11:34 PM CDTSpecial Weather StatementEWXKarnes56 min
Mar 28, 11:49 PM CDTRiver Flood WarningEWXBexar20 hr
Mar 29, 6:46 AM CDTDense Fog AdvisoryEWXBexar, Blanco, Burnet, Comal, Gillespie, Hays and 4 more3 hr
Mar 29, 10:36 AM CDTRiver Flood WarningEWXGonzales41 hr
Mar 29, 11:48 AM CDTRiver Flood WarningEWXKarnes, Wilson19 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.